main
side
curve

Senate Mental Health Support Thread

Discussion in 'Community' started by poor yorick, Oct 6, 2018.

  1. poor yorick

    poor yorick Ex-Mod star 6 VIP - Former Mod/RSA VIP - Game Host

    Registered:
    Jun 25, 2002
    Geez, harps, I'm so sorry you're going through this! When I'm not on my meds I get suicidal and end up in the hospital. Running out is one of the things I'm most scared of.

    @Ash_Satine -- It sounds like you're getting a good handle on what triggers your anxiety. That's an important first step!
     
    Chewgumma likes this.
  2. harpua

    harpua Chosen One star 9

    Registered:
    Mar 12, 2005
    I've never run out of meds before, so I don't know what to expect. I'm probably going to tell my supervisor what's going on, though, so that I can take care of myself without losing my job. **** it... if they fire me, it's not a place I want to work anyway. I'm not going to hide something like this from my employer... it would harm more than help me.
     
  3. harpua

    harpua Chosen One star 9

    Registered:
    Mar 12, 2005
    It has begun, and it's only going to get worse... the withdrawals. I don't know how many of you are familiar with "brain zaps," @poor yorick probably is. They're annoying electrical sensations in my head that happen when I stand, sit, lie down, walk, basically when I change position. I'm nauseous and groggy, and have a really dull headache. I'm not enjoying this physical change, but I'm even more worried about what may happen to me, psychologically... no idea what to expect.

    I have one dose of medication left that I've been saving for tomorrow, because I'm having Thanksgiving dinner with Souderwan and evil_sockpuppet. I want to feel okay tomorrow, but I may need to take it today

    Here... brain zaps.
    https://www.psychologytoday.com/us/blog/creativity-way-life/201107/fireworks-or-brain-zaps
     
  4. solojones

    solojones Chosen One star 10

    Registered:
    Sep 27, 2000
    I'm so sorry Harps. Have you figured out yet when you'll have insurance again?
     
    Last edited: Nov 21, 2018
    Chewgumma likes this.
  5. Chewgumma

    Chewgumma Force Ghost star 7

    Registered:
    Apr 14, 2009
    Is that the name of the Eldritch nightmare god that's clearly in charge of the American healthcare system?
     
  6. harpua

    harpua Chosen One star 9

    Registered:
    Mar 12, 2005
    I've been told that it can take about four weeks to complete enrollment, so soon, maybe, hopefully? It's been a couple of weeks since I applied. Once I'm enrolled, I'll then need to find a psychiatrist, etc, but that's something I've done plenty of times. So, best case scenario, I'll be dealing with this for a few weeks, or so.
     
  7. Lordban

    Lordban Chosen One star 6

    Registered:
    Nov 9, 2000
    Here's hoping the scenario will, indeed, be the best case one.
     
    solojones, harpua and Chewgumma like this.
  8. harpua

    harpua Chosen One star 9

    Registered:
    Mar 12, 2005
    I found this... yikes.

    Antidepressant Withdrawal Timeline
    Days 1-3 Depending on the drug, most people experience the first signs of withdrawal symptoms in the first few days of quitting. Even if the user tapers their dose, mild symptoms may appear.
    Days 4-5 Withdrawal symptoms become more intense before they begin to fade. Users start experiencing dizziness, nausea, shakiness and fever. Those who took antidepressants in higher doses for a longer time have more intense symptoms.
    Weeks 1-3 Withdrawal symptoms typically persist for up to three weeks. The symptoms gradually fade during this time. Most people who quit taking their antidepressants stop having symptoms after three weeks.
    Weeks 4+ There are many factors that affect how long withdrawal symptoms last. Some people have symptoms that last several months.
     
    Lordban likes this.
  9. LAJ_FETT

    LAJ_FETT Tech Admin and Collecting/Lucasfilm Ltd Mod star 10 Staff Member Administrator

    Registered:
    May 25, 2002
    Is there anything non-prescription you can take to relieve symptoms until the insurance and other stuff is sorted out? The situation sounds pretty bad.
     
    Last edited: Nov 21, 2018
    Chewgumma likes this.
  10. harpua

    harpua Chosen One star 9

    Registered:
    Mar 12, 2005
    Not really.. lots of sites I've read recommend physical activity, but that's really difficult with dizziness, nausea, and brain zaps.
     
    soitscometothis and Chewgumma like this.
  11. Chewgumma

    Chewgumma Force Ghost star 7

    Registered:
    Apr 14, 2009
    The dizziness and the brain zaps are harder to control, for obvious reasons, but are there any over the counter medicines that can help with the nausea at the very least?
     
    harpua and Lordban like this.
  12. harpua

    harpua Chosen One star 9

    Registered:
    Mar 12, 2005
    Yeah, probably... that's a really good idea. I can get stuff for the headache as well.
     
  13. LAJ_FETT

    LAJ_FETT Tech Admin and Collecting/Lucasfilm Ltd Mod star 10 Staff Member Administrator

    Registered:
    May 25, 2002
    What about something like Dramamine for the nausea and dizziness? It's mentioned on the Mayo Clinic website in an article about nausea/dizziness under 'Lifestyle and Home Remedies'.
     
    harpua likes this.
  14. Lordban

    Lordban Chosen One star 6

    Registered:
    Nov 9, 2000
    This might read a little silly, but anyway, here goes... A solution I've found for at least some (much needed) physical exercise was a pedal exerciser, which fits under the desk at home. It allows me to get in some exercise even when I can't make myself get through the door, and can be stopped at a moment's notice.
     
    Lady Mary and Runjedirun like this.
  15. Darth Guy

    Darth Guy Chosen One star 10

    Registered:
    Aug 16, 2002
    Last I heard there have been zero studies on the long-term use of antidepressants and withdrawals. Most, if not all, of them were approved for short-term use. Until recently pharmaceutical companies have completely denied that withdrawals even exist. So I doubt you can find any effective remedy for the symptoms.

    I read a good article about this months ago. Reading can cure anything!
     
    Last edited: Nov 21, 2018
  16. Runjedirun

    Runjedirun Force Ghost star 6

    Registered:
    Sep 3, 2012
    Withdrawals most definitely exist for anti depressants. I was on several. I hated them, I was always tired and gained a bunch of weight on anti depressants. I took a half less a pill a week at a time to week off them and that helped a great deal. Ever since I go for walks, runs and swims to deal with my depression. I know people swear by the meds but I'll never touch them again.
     
    Lordban and Darth Punk like this.
  17. harpua

    harpua Chosen One star 9

    Registered:
    Mar 12, 2005
    They're not for everybody, but they've helped me a lot. Like I said earlier in the thread, though, I believe in medication in tandem with therapy. Just taking meds alone doesn't work for me.
     
    Runjedirun and Lordban like this.
  18. poor yorick

    poor yorick Ex-Mod star 6 VIP - Former Mod/RSA VIP - Game Host

    Registered:
    Jun 25, 2002
    I’m so sorry you’re going through this, Harps! The worst thing i’ve ever been in withdrawal from is Wellbutrin. It feels like the worst hangover of your life. I’ve only had to live with it for a few days at a time, though. This really sucks. :(
     
  19. harpua

    harpua Chosen One star 9

    Registered:
    Mar 12, 2005
    Wellbutrin is one of the meds I take..I also take Effexor and Abilify.

    I'm ****ed.
     
  20. poor yorick

    poor yorick Ex-Mod star 6 VIP - Former Mod/RSA VIP - Game Host

    Registered:
    Jun 25, 2002
    I’m sorry—I didn’t mean to make it worse. :(
     
    harpua likes this.
  21. harpua

    harpua Chosen One star 9

    Registered:
    Mar 12, 2005
    You didn't :)
     
  22. harpua

    harpua Chosen One star 9

    Registered:
    Mar 12, 2005
    lol

    [​IMG]
     
    Last edited: Nov 24, 2018
  23. harpua

    harpua Chosen One star 9

    Registered:
    Mar 12, 2005
    Anyway... I feel like complete **** right now, psychologically and physically. I also found out that obamacare coverage for 2019 wont actually begin until January 1... ****. I am in hell.
     
  24. Rogue1-and-a-half

    Rogue1-and-a-half Manager Emeritus who is writing his masterpiece star 9 VIP - Former Mod/RSA

    Registered:
    Nov 2, 2000
    Oh my God, I guess I hadn't been checking in on this thread for a while. I'm really sorry, harps; you're kinda living through a worst fear situation for me. Seriously, just **** the healthcare situation in this country. No one should have to go through withdrawals for medication that they literally have to have in order to function. No one should have to go without that kind of medication/medical treatment. Because of insurance issues? **** everything.

    I really want to say something encouraging, but nothing is worse than tone-deaf encouragement sometimes . . . so I guess I'll just say I care about you and I want you to get through this. :)
     
  25. poor yorick

    poor yorick Ex-Mod star 6 VIP - Former Mod/RSA VIP - Game Host

    Registered:
    Jun 25, 2002
    Jesus, I'm sorry, Harps . . . I want to make suggestions, but it's probably nothing you haven't thought of. This is a horrible situation.